Skip to main content Accessibility help


  • Jon Michel (a1) and Robert de Jong (a1)

This paper derives the limit distribution of the rescaled sum of the reciprocal of the positive part of a random walk with continuously distributed innovations, and of the rescaled sum of the reciprocal of the absolute value of a random walk with continuously distributed innovations. It also considers this statistic for the case of a simple random walk, and shows that the limit distribution is different for this case.

Corresponding author
*Address correspondence to Jon Michel, Department of Economics, Ohio State University, 304 Arps Hall, Columbus, OH 43210, USA; e-mail:
Hide All

We would like to thank the Editor (Peter C.B. Phillips), Co-Editor (Benedikt Pötscher), and two anonymous referees for numerous useful comments and suggestions.

Hide All
Akonom, J. (1993) Comportement asymptotique du temps d’occupation du processus des sommes partielles. Annales de l’Institut Henri Poincaré 29, 5781.
Borodin, A.N. & Ibragimov, I.A. (1995) Limit theorems for functionals of random walks. Proceedings of the Steklov Institute of Mathematics 195(2).
Csáki, E., Csörgő, M., Földes, A., & Révész, P. (1992) Strong approximation of additive functionals. Journal of Theoretical Probability 5, 679706.
de Jong, R.M. (2004) Addendum to ‘Asymptotics for nonlinear transformations of integrated time series’. Econometric Theory 20, 627635.
de Jong, R.M. & Wang, C. (2005) Further results on the asymptotics for nonlinear transformations of integrated time series. Econometric Theory 21, 413430.
de Jong, R.M. (2010) Exponentials of Unit Root Processes. Working paper, Ohio State University.
Dobrushin, R.L. (1955) Two limit theorems for the simplest random walk on a line (in Russian). Uspekhi Matematicheskikh Nauk 10(3)(65), 139146.
Kallianpur, G. & Robbins, H. (1954) The sequence of sums of independent random variables. Duke Mathematical Journal 21(2), 285307.
Karatzas, I.& Shreve, S. (1991) Brownian Motion and Stochastic Calculus, 2nd ed. Springer-Verlag.
Park, J.Y. & Phillips, P.C.B. (1999) Asymptotics for nonlinear transformations of integrated time Series. Econometric Theory 15, 269298.
Phillips, P.C.B. & Sul, D.. (2007) Transition modeling and econometric convergence tests. Econometrica 75(6), 17711855.
Phillips, P.C.B. & Sul, D.. (2009) Economic transition and growth. Journal of Applied Econometrics 24(7), 1153-1185.
Pötscher, B.M. (2004) Nonlinear functions and convergence to Brownian motion: Beyond the continuous mapping theorem. Econometric Theory 20, 122.
Pötscher, B.M. (2013) On the order of magnitude of sums of negative powers of integrated processes. Econometric Theory 29, 642658.
Qu, X. & de Jong, R.M. (2012) Sums of exponentials of random walks with drift. Econometric Theory 28, 915924.
Révész, P. (1981) Local time and invariance. Analytical Methods in Probability Theory, Proceedings, pp. 128145. Lecture Notes in Mathematics, vol. 861. World Scientific.
Révész, P. (2005) Random Walk in Random and Non-Random Environments, 2nd ed. World Scientific.
Revuz, D. & Yor, M. (1999) Continuous Martingales and Brownian Motion, 3rd ed. Springer-Verlag.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Econometric Theory
  • ISSN: 0266-4666
  • EISSN: 1469-4360
  • URL: /core/journals/econometric-theory
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed